Welcome to JOYFUL REFLECTIONS. My Header this month shows our pretty Montenegro LILIES blooming on our deck this Summer.

Monday, March 19, 2018

HEALTH UPDATE

Dear  Friends,   I thought it was time to give you an update as to my crazy health situation…   The good news is that even though it is a slow process,   I am gradually improving…. NONE of my problems are life-threatening  —and there are days when I feel really good and days when I don’t….I have learned to stay positive and keep putting one foot in front of the other…  I am determined not to let this get me down!!!!  It’s all about ATTITUDE at this time…

Most of you have read about my situation in a couple of previous posts…  But in order to refresh your memory,  I have had a couple of back-to-back problems which put me in the hospital TWO times… The first problem is a Stomach Issue  —which we are still working on.  The other problem is  a diagnosis of  A-Fib —which we are also still working on… 


Taking a REST at a strange-looking tree --on our hike to Cataract Falls on March 8


The A-Fib situation actually (the more serious of the two) is farther along in improvement than the stomach issue.   My Cardiologist  and I have been working out a good balance for me —so that my heart rate is not too high and not too low…. The best news is that my resting heart rate has dropped from about 73 to 57…..   AND—I’m able to do some exercise/hiking/walking now (even though I’m still slow and don’t have much energy)…  We took a mile hike on March 8 and then another mile hike on March 14….   That’s a good start….  

With those heart medications  (I am on FOUR —3 for my heart rate and blood pressure and 1 as a blood thinner),   there are always side effects….   Some of the side effects I am dealing with are  weakness and shortness-of-breath (mostly when rising from a sitting or lying position),  lack of energy, sensitivity to light,  and swelling of ankles/legs.  Like most prescription drugs,  we have to ‘pick our poison’….  I can live with some side effects  if the meds help my problem….. With heart issues,  it’s all about the correct dosages..  I have changed dosages at least 3 times since the A-Fib started on Feb. 5.


Hubby said I was a Movie Star --with the extra sunglasses on my head;   SO--I gave him that Smarty Pants look!!!!!!! ha ha  (taken on March 14)


The doctor and I have talked about cardioversion and ablation in order to ‘shock’ the heart into rhythm.   IF the meds don’t work,  we will consider that.  BUT—I need to be patient and see if we can get the correct medication to work first…  AND—since I’ve only been dealing with this problem for 5-6 weeks, we are not ready for anything drastic yet.  Besides,  for the most part,  these meds are working for me  (IF I can put up with the side effects). 

The Stomach Issue situation is a ‘work-in-progress’ also…  My symptoms are numerous.  Some are:  a queasy, nausea type feeling;  burping; very full feeling even after a few bites;  bloating; stomach pain; etc.)  Some days I have no problems or pain, and other days I do….????  Frustrating since it’s hard to pinpoint even when I write down everything I eat (or can’t eat)…   There’s no rhyme or reason for any of this…. CRAZY!!!!!  Leave it up to me to make things hard!!!!!! ha  


Taken a few years ago,    I want this YOUNG KID back!!!!!! (Gonna try hard to find her!)


My primary care physician has been working with me on this issue.  He’s the one who helped me with my sleep issue several months ago, by giving me Trazadone.  Recently,  I have had an endoscopy and a Barium Swallow test.   The Barium Swallow test showed a problem where my esophagus enters my stomach.   SO—I am being referred to a GASTROENTEROLOGIST  —with my first appointment this morning!!!!!!   Hopefully,  someday/somehow  the ‘experts’ can figure this thing out…  

You’d think I’d be losing TONS of weight through all of this —but with all of the bloating and swelling and since the doctors all say to eat what I can and not what  I would normally eat if I were watching my weight,  the weight loss isn’t happening now.     By the way—some of my favorite foods now are peanut butter and crackers… That’s not exactly food for one watching her weight… ha ha ….   Oh Well—I just want to GET WELL, so I eat and drink to stay as healthy as possible through this.




What do you think has caused all of this to a person who was healthy a year ago—taking NO PRESCRIPTION meds????????   I will probably never know but I do think that STESS and SLEEP ISSUES I had in 2017 started it all.   I had had some minor stomach issues off and on  for years —but  nothing like the past few months…But  heart issues????? NEVER….  I truly think the A-Fib was caused by all of this other stuff….   BUT—who knows?   




The key for me is to try to stay POSITIVE and keep on pushing myself forward one step at a time… It would be so easy to give up and sit on my butt….   BUT—I’m not going to do that!!!!!   I WILL get well —but just need to remember that it won’t come over-night….  My goal:  Stay positive and find my PEACE.

Hugs,
Betsy